Alert archive / Kansas / High Wind Watches in 2007
High Wind Watch 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind watch at Feb 23, 2007, 3:50 PM CST for 11 counties in Kansas. It took effect at Feb 24, 2007, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 3:50 PM CST (21:50 UTC)
- In effect from
- Feb 24, 2007, 12:00 PM CST
- Expired
- Feb 24, 2007, 3:36 AM CST
- In force
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 232150 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 PM CST FRI FEB 23 2007 KSZ050-051-067-068-082-083-091-092-240000- /O.NEW.KICT.HW.A.0001.070224T1800Z-070225T0600Z/ /O.CON.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/ RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...LYONS...MCPHERSON...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 350 PM CST FRI FEB 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AS A LOW PRESSURE SYSTEM STRENGTHENS OVER EASTERN COLORADO THIS EVENING...SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO GUST BETWEEN 30 AND 35 MPH...WITH SOME GUSTS TO 40 MPH OVER CENTRAL AND SOUTH CENTRAL KANSAS TODAY. ON SATURDAY...THE STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS AND WINDS WILL CONTINUE TO BE GUSTY. WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON...AND WIND GUSTS COULD BE AS HIGH AS 50 TO 55 MPH THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ032-033-047>049-240000- /O.CON.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 350 PM CST FRI FEB 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AS A LOW PRESSURE SYSTEM STRENGTHENS OVER EASTERN COLORADO THIS EVENING...SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO GUST BETWEEN 30 AND 35 MPH...WITH SOME GUSTS TO 40 MPH OVER CENTRAL AND SOUTH CENTRAL KANSAS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-069-093-240600- /O.NEW.KICT.HW.A.0001.070224T1800Z-070225T0600Z/ MARION-BUTLER-COWLEY- INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA... WINFIELD...ARKANSAS CITY 350 PM CST FRI FEB 23 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STRONG STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS TONIGHT AND SATURDAY. WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON AS THE SYSTEM PASSES THROUGH KANSAS...AND WIND GUSTS COULD BE AS HIGH AS 50 TO 55 MPH THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SCHRECK
3 follow-up statements
000 WWUS73 KICT 232349 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 549 PM CST FRI FEB 23 2007 KSZ050-051-067-068-082-083-091-092-241100- /O.CAN.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/ /O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/ RICE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...LYONS...MCPHERSON...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 549 PM CST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY SATURDAY WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ032-033-047>049-240100- /O.CAN.KICT.WI.Y.0006.000000T0000Z-070224T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 549 PM CST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. SOUTH WINDS HAVE SLACKENED TO SPEEDS OF 20 TO 30 MPH WITH A FEW HIGHER GUSTS WHICH IS BELOW ADVISORY CRITERIA. WINDS OF 20 TO 30 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE TONIGHT. $$ KSZ052-069-093-241100- /O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/ MARION-BUTLER-COWLEY- INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA... WINFIELD...ARKANSAS CITY 549 PM CST FRI FEB 23 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY SATURDAY WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CDB
000 WWUS73 KICT 240412 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1012 PM CST FRI FEB 23 2007 KSZ050>052-067>069-082-083-091>093-241215- /O.CON.KICT.HW.A.0001.070224T1800Z-070225T0600Z/ RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1012 PM CST FRI FEB 23 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STORM SYSTEM WILL CONTINUE TO STRENGTHEN OVER WESTERN KANSAS TONIGHT. AS THIS SYSTEM MOVES TO THE EAST THROUGH THE DAY SATURDAY...WINDS WILL BECOME NORTHERLY BY LATE SATURDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE THROUGHOUT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KICT 240936 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 AM CST SAT FEB 24 2007 KSZ050>052-067>069-082-083-091>093-241745- /O.UPG.KICT.HW.A.0001.070224T1800Z-070225T0600Z/ /O.NEW.KICT.HW.W.0001.070224T2100Z-070225T1200Z/ RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 336 AM CST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A POTENT LOW PRESSURE SYSTEM WILL MOVE OUT INTO KANSAS THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS ON THE BACKSIDE OF THIS LOW PRESSURE SYSTEM WILL BE BETWEEN 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ KSZ032-033-047>049-241745- /O.NEW.KICT.HW.W.0001.070224T2100Z-070225T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA 336 AM CST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY. A POTENT LOW PRESSURE SYSTEM WILL MOVE OUT INTO KANSAS THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS ON THE BACKSIDE OF THIS LOW PRESSURE SYSTEM WILL BE BETWEEN 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. $$ LAWSON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Feb 23, 3:35 PM CST, 15 minutes earlier.
Area forecast discussion, Feb 23, 3:35 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 335 PM CST FRI FEB 23 2007 .DISCUSSION... CONCERNS TONIGHT WILL BE SEVERE WEATHER THREAT INTO EARLY SAT...THEN HIGH WINDS AND NEAR BLIZZARD CONDITIONS IN CEN KS BEGINNING SAT AFTERNOON INTO SAT EVE. TONIGHT: LOTS OF AFTERNOON SUNSHINE HAS ALLOWED TEMPS TO CLIMB INTO THE LOW 70S ACROSS SRN KS. BUT LOW LEVEL MOISTURE HAS BEEN SLOW TO RETURN TO KS WITH MOST OF THE 50 DEGREE DEWPOINTS SOUTH OF THE AREA. NAM AND WORKSTATION-WRF SEEMS TO HAVE A BETTER HANDLE ON THE LOW LEVEL MOISTURE AND SUBSEQUENT INSTABILITY. NAM AND W-WRF SUGGESTS THAT CAPPING INVERSION IS ALSO IN PLACE ACROSS SWRN KS AS WELL. ALL OF THESE FACTORS WILL PROBABLY DELAY CONVECTION INITIATION TO THE WEST-SOUTHWEST OF THE AREA UNTIL LATE THIS EVENING. THIS DELAY IN CONVECTION CHANCE WILL ALSO KEEP CONVECTION FROM MOVING INTO CEN AND SOUTH CEN KS UNTIL THE OVERNIGHT HOURS. LOW LEVEL MOISTURE WILL CONTINUE TO BE A CONCERN OVERNIGHT...AS FAVORABLE DYNAMICS AND SHEAR PROFILES BEGIN TO MOVE INTO THE AREA LATE TONIGHT. WILL LEAN TOWARDS SOMEWHAT DRIER NAM SOLUTION FOR THE OVERNIGHT HOURS. WITH THIS SAID...A LITTLE BETTER ELEVATED MOISTURE FEEDS CLOSER TO 850H WILL COMBINE WITH THE STEEPENING LAPSE RATES...TO RESULT IN MODERATE INSTABILITY ACROSS MUCH OF THE AREA LATE TONIGHT. THIS IN THE PRESENCE OF RATHER IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT STRONG TO SEVERE CONVECTION...WHICH WILL LIKELY ORIGINATE OUT OF SOUTHWEST KANSAS/WESTERN OKLAHOMA AND MOVE RAPIDLY NORTHEAST ACROSS THE AREA DURING THE OVERNIGHT HOURS OR EARLY SATURDAY. SAT: MODEL SOLUTIONS CONTINUE TO BE A LITTLE SLOWER WITH BRINGING MAIN AXIS OF INSTABILITY ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY ON SAT. STILL EXPECT SOME CONVECTION TO BE ONGOING ACROSS THE AREA EARLY ON SAT AS MAIN DRY LINE/DRY SLOT MOVES ACROSS THE AREA. VERTICAL SHEAR PROFILES STILL SUGGEST THAT SOME SEVERE WEATHER WILL BE POSSIBLE. AMOUNT OF LOW LEVEL MOISTURE AND INSTABILITY IS STILL IN QUESTION...WITH LIMITED INSTABILITY SUGGESTING A MORE OF A SQUALL LINE WITH POSSIBLE EMBEDDED LOW TOPPED SUPERCELLS INTO EARLY SAT...AS MAIN SURFACE LOW BEGINS TO OCCLUDE AS SYSTEM BECOMES VERTICALLY STACKED. ATTENTION THEN QUICKLY SHIFTS TO THE BACKSIDE OF THE SURFACE LOW PRESSURE AREA AS SYSTEM DEEPENS AND MOVES INTO ERN KS AS THE GRADIENT TIGHTENS. MODELS AND BUFKIT SOUNDINGS SUGGEST THAT WIND SPEEDS IN CEN KS COULD REACH AS HIGH AS 55 MPH. FURTHER COMPLICATING THIS WILL BE COLD AIR ON THE BACKSIDE OF SYSTEM CHANGING THE RAIN OVER TO SNOW BY SAT AFTERNOON IN CEN KS. FN-CONVERGENCE AND FORECAST SOUNDINGS SUGGEST SNOWFALL OF AN INCH OR TWO WITH SOME QUICK BURSTS OF SNOW. THE BURSTS OF SNOWFALL COUPLED WITH THE HIGH WINDS COULD CREATE NEAR BLIZZARD CONDITIONS FOR CEN KS (ESPECIALLY ALONG I-70) BY LATE SAT AFTERNOON INTO SAT EVE. HAVE DECIDED TO GO WITH WITH A BLIZZARD WATCH FOR PORTIONS OF CEN KS FOR SAT AFTERNOON/EVENING WITH NEAR BLIZZARD CONDITIONS POSSIBLE. CONFIDENCE IS MEDIUM THAT BLIZZARD CONDITIONS WILL ACTUALLY BE REACHED...WITH WATCH PROBABLY TURNING INTO MORE OF A BLOWING SNOW SITUATION. BUT FEEL THAT BLIZZARD WATCH HEADLINE IS WARRANTED BASED ON POSSIBLE HIGH WIND SPEEDS AND LOW VISIBILITIES. AREAS ACROSS SOUTH CEN KS COULD STILL SEE SOME LIGHT SNOW/FLURRIES BY SAT EVE AS COLD AIR MOVES INTO THE AREA...BUT MAIN CONCERN WILL BE HIGH WIND THREAT. SO WILL ALSO ISSUE A HIGH WIND WATCH SOUTH OF THE BLIZZARD WATCH FOR WIND SPEEDS POSSIBLY APPROACHING 50-55 MPH SAT EVE. SUN: WILL WIND THINGS DOWN EARLY ON SUN AS MAIN SYSTEM MOVES TO THE EAST OF THE AREA. COULD SEE SOME LINGERING FLURRIES OR BLOWING SNOW IN CEN KS AT LEAST THROUGH 12Z/SUN. OTHERWISE CONDITIONS SHOULD SLOWLY IMPROVE AS THE DAY PROGRESSES. SUN-TUE: WEAK RIDGING MOVES INTO AREA FOR THIS TIME FRAME WITH TEMPS ACTUALLY REBOUNDING RATHER QUICKLY BY TUE. HAVE GONE WITH THE ECMWF WHICH SEEMS TO BE MORE CONSISTENT DURING THE TIME FRAME AND THE REST OF THE EXTENDED. WED-THU: PATTERN CONTINUES TO BE ON THE PROGRESSIVE SIDE FOR THE MIDWEEK PERIOD...WITH UPPER LEVEL PATTERN GOING MORE SOUTHWESTERLY FOR THE END OF THE EXTENDED. THIS SOUTHWEST RETURN FLOW WILL LEAD TO ANOTHER RAPIDLY MOVING SHORTWAVE TO COME OUT INTO THE PLAINS BY WED AFTERNOON INTO THU. WILL CONTINUE WITH THE ABOVE NORMAL TEMPS FOR WED AS LEE SIDE TROFFING INCREASES. LIFT DOES INCREASE AHEAD OF THE TROF AS IT MOVES OUT INTO THE MIDWEST FOR WED EVE...SO WILL KEEP POPS GOING INTO THU FOR THIS CHANCE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 57 30 46 / 90 70 40 10 HUTCHINSON 49 54 28 45 / 90 60 50 10 NEWTON 49 56 29 44 / 90 70 40 10 ELDORADO 50 61 30 45 / 90 70 40 10 WINFIELD-KWLD 52 62 32 48 / 90 70 30 10 RUSSELL 47 50 24 42 / 80 70 70 10 GREAT BEND 46 50 26 44 / 80 70 70 10 SALINA 48 55 28 42 / 90 70 50 10 MCPHERSON 49 55 28 44 / 90 70 50 10 COFFEYVILLE 53 65 32 47 / 90 80 30 10 CHANUTE 50 63 30 45 / 90 80 30 10 IOLA 50 63 29 44 / 90 80 40 10 PARSONS-KPPF 51 64 31 46 / 90 80 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ032-033- 047>051-067-068-082-083-091-092. HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ050>052-067>069-082-083-091>093. BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ032-033-047>049. &&
Hazardous weather outlook, Feb 23, 11:37 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1137 AM CST FRI FEB 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1137 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTH WINDS WILL BE ON THE INCREASE TODAY. PLEASE SEE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. RANGELAND FIRE DANGER INDEX IS VERY HIGH ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY. OUTDOOR BURNING IS DISCOURAGED. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS CENTRAL KANSAS...AND ACROSS THE ENTIRE AREA TONIGHT. THE MAIN RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS TO 70 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS ON SATURDAY. THE MAIN RISKS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. HOWEVER AN ISOLATED BRIEF TORNADO WILL ALSO BE POSSIBLE ALONG A DRY LINE AND COLD FRONT...UNTIL IT MOVES THROUGH BY MID-AFTERNOON. STRONG NORTHWEST WINDS AND A CHANCE FOR SNOW WILL DEVELOP ACROSS PORTIONS OF CENTRAL KANSAS BY LATE SATURDAY AFTERNOON...CONTINUING INTO SATURDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE...WITH THE STRONG NORTHWEST WINDS OF 25 TO 35 MPH CAUSING SOME BLOWING SNOW...WHICH WILL REDUCE VISIBILITIES. ON WEDNESDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF SNOW ACROSS PORTIONS OF CENTRAL KANSAS...WITH A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REST OF THE AREA. AT THIS TIME...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AND NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS CENTRAL KANSAS...AND ACROSS MUCH OF THE AREA TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/LAWSON/SCHRECK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:02 AM CST | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 10 hr |
| Feb 23, 3:52 PM CST | Blizzard Watch | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 12 hr |
Nearby
High Wind Watches in Kansas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.